Introduction: Anosmia, the loss of the sense of smell, is a rare adverse event associated with interferon alpha (INF-a). Millions of patients with hepatitis B and hepatitis C virus (HCV) infection are currently treated with INF-alfa-2a daily. Only 5 cases of anosmia have been reported in the literature, and none was associated with pegylated INF-alfa. Case summary: A 55-year-old Arab male (height, 5'1"; weight, 81 kg) with chronic HCV developed anosmia and ageusia (loss of the sense of taste) after 36 weeks of treatment for HCV with subcutaneous pegylated INF-alfa-2a 180 μg and ribavirin 1200 mg. Treatment was continued for 12 additional weeks before being discontinued. Twenty-four weeks after treatment was discontinued, HCV-RNA was undetectable and, during the same visit, the patient reported that he had regained his sense of smell a few weeks previously. The Naranjo algorithm score was 7, representing a probable association of anosmia with INF-alfa-2a treatment. Other etiologies for loss of smell and taste were ruled out. Conclusions: We report a case of anosmia and ageusia in a patient treated with pegylated INF-alfa-2b and ribavirin for HCV infection. The patient regained his sense of smell and taste within 24 weeks of stopping treatment.